MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER2 5MM SELF DRILLING TAP; TAP, BONE

MEDOS INTERNATIONAL SàRL CH VIPER2 5MM SELF DRILLING TAP; TAP, BONE
Catalog Number 286715500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024 the device was broken into two pieces during the surgery.All broken parts were removed.Another device was used to complete the surgery.There was no surgical delay.There were no adverse consequences to the patient.No additional information could be provided.This report is for one (1) viper2 5mm self drilling tap.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h6: photo investigation: the photo investigation revealed the fluted tip of the device was broken.Broken fragment was not observed on image provided.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.The overall complaint was confirmed as the observed condition of the viper2 5mm self drilling tap, would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to a component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.Visual inspection of the returned sample found that the tip of the device was broken apart.Broken tip was also found severely damaged and twisted.Furthermore, the device was returned with two small unknown fragments, presumably being a biological matter.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the viper2 5mm self drilling tap, would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to a component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a review of the receiving inspection (ri) for viper2 5mm self drilling tap was conducted identifying that lot number ng51717 is released in one batch.Batch 1: lot qty of (b)(4) quantity are released on oct 13, 2023 with no discrepancies.Supplier: ng instruments.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 5MM SELF DRILLING TAP
Common Device Name
TAP, BONE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key19542239
Report Number1526439-2024-01672
Device Sequence Number15379720
Product Code HWX
UDI-Device Identifier10705034214078
UDI-Public(01)10705034214078
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286715500
Device Lot NumberNG51717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown